Marine Thunderstorm Wind, Pt Austin to Hbr Beach Mi
- When
- June 5, 8:15 PM EST
- Where
- Pt Austin to Hbr Beach Mi marine zone, Harbor Beach
- Measured
- 43 kt (49 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.833, -82.650
2 marine thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 5, 6:10 PM EST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 710 PM EDT SUN JUN 5 2005 .AVIATION... NUMEROUS THUNDERSTORMS WILL AFFECT ALL TAFS DURING THE FIRST FEW HOURS OF THE FORECAST. SOME OF THESE STORMS WILL BE SEVERE AND WILL CARRY A TEMPO GROUP UNTIL 02Z FOR ALL AREAS FOR THE BIGGEST STORMS. WILL ALSO HAVE PREDOMINANT SHOWERS IN MBS/FNT CLOSER TO COMMA-HEAD STRATIFORM PRECIP THAT WILL FOLLOW THE CONVECTION INTO THE AREA. WILL DELAY THESE SHOWERS FOR A FEW HOURS IN DTW/DET...BUT STILL CARRY SHOWERS UNTIL 04Z. THEREAFTER...CLEAR SAILING. SOUTHWEST WINDS SHOULD REMAIN STRONG ENOUGH OVERNIGHT TO PREVENT ANY SIGNIFICANT FOG FORMATION FROM THIS RAINFALL. AS CURRENT DISTURBANCE PASSES...THE AREA WILL REMAIN IN SOUTHWEST/WEST FLOW...WHICH WILL BECOME GUSTY DURING THE DAYTIME MIXING ON MONDAY. WILL INCLUDE GUSTS OVER 20 KTS. && .SHORT TERM...SUNDAY NIGHT AND MONDAY...ISSUED AT 305 PM EDT. MAIN ACTION IN THE SHORT TERM IS JUST GETTING STARTED...AND WILL CONTINUE THROUGH MUCH OF THE EVENING. STRONG DESTABILIZATION HAS OCCURRED TODAY WITH PLENTY OF SUNSHINE COUPLING WITH ABJECTION OF WARM AND MOIST AIR FROM KENTUCKY/OHIO VALLEY. INITIAL CONVECTIVE ACTIVITY HAS FIRED ON LAKE BOUNDARY/OLD CONVECTIVE BOUNDARY IN SOUTHWEST LOWER...WITH NEXT BATCH ALREADY ON THE HEEL OF THIS ON MAIN SHORTWAVE ENERGY LIFTING NORTHEAST THROUGH ILLINOIS. SHEAR WILL BE SUFFICIENT (30-40KTS) FOR SUPERCELLS GIVEN THE INSTABILITY 2000+ J/KG MIXED LAYER...3000+ SFC). TORNADO WATCH IS ALREADY OUT AND WILL SHAPE THE GRIDS TO THIS POTENTIAL THROUGH 00Z. WOULD EXPECT LINGERING ACTIVITY AFTER 00Z...MORE CONCENTRATED IN THE 00Z-04Z AREA...BUT ALSO POSSIBLE OVERNIGHT. FOR NOW...WILL GO FOR A CHANCE OF THUNDERSTORMS 00Z ON...AND REFINE LATER THIS EVENING BASED ON HOW THIS SVR WX EVENT EVOLVES THIS EVENING. QUIET TOMORROW IN THE WAKE OF UPPER TROF RESPONSIBLE FOR TONIGHTS WX...BUT TEMPERATURES DO NOT COOL OFF ALL THAT MUCH WITH WEST WINDS IN THE LOW LEVELS. WOULD EXPECT MID 80S TO BE PREVALENT WITH THE SUNSHINE EXPECTED...WITH HUMIDITY LEVELS DONE -VS- TODAY. && .LONG TERM...MONDAY NIGHT THROUGH SUNDAY...ISSUED AT 305 PM EDT. THE LULL CONTINUES INTO TUESDAY...BUT ADDITIONAL TROFFING IS ALREADY DIGGING INTO THE WESTERN CONUS...PROMISING TO SET UP AN ACTIVE WX PATTERN FOR THE CENTRAL CONUS...WITH THIS ACTIVITY FEEDING ALONG THE NORTHERN EDGE OF THE EASTERN RIDGE INTO THIS GENERAL VICINITY. THE POSITION OF THE RIDGE (AND ASSOCIATED CAPPING) WILL BE THE IMPORTANT PART OF THIS FORECAST...AS THE NORTHERN EDGE WILL BE WAFFLING VERY CLOSE THE THE CWA. WILL LEAVE THUNDERSTORMS IN THE FORECAST IN THE WED THRU SAT TIMEFRAME...WITH THE BEST CHANCE ATTM APPEARING TO BE THU/FRI. TEMPERATURES TO REMAIN IN THE 80S UNTIL LATE IN THE FORECAST...AND EVEN THEN...WILL JUST EDGE THEM BACK A FEW DEGREES AS BASIC PATTERN HOLDS. THERE DOES REMAIN A HINT OF ENOUGH SHORTWAVE ENERGY TO KNOCK BACK THE RIDGE SOME MORE...BUT THIS HAS VARIED IN MODEL RUNS OVER THE PAST FEW DAYS. WITH THIS EXPECTED TRANSITION...WILL TAPER OFF PRECIPITATION CHANCES THROUGH THE WEEKEND...EXPECT THE FOCUS TO SETTLE A BIT FURTHER SOUTH. THAT SAID...12Z GFS HAS ALREADY DELAYED THIS IDEA FURTHER WITH NO REAL SIGNIFICANT COOLING UNTIL SUNDAY NIGHT INTO EARLY THE FOLLOWING WEEK. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...TORNADO WATCH 404 IN EFFECT THROUGH 00Z. LAKE HURON...TORNADO WATCH 404 IN EFFECT THROUGH 00Z. LAKE ST CLAIR...TORNADO WATCH 404 IN EFFECT THROUGH 00Z. MI WATERS OF LAKE ERIE...TORNADO WATCH 404 IN EFFECT THROUGH 00Z && DG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 400 PM EDT SUN JUN 5 2005 MIZ047>049-053>055-060>063-068>070-075-076-082-083-061000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- 400 PM EDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING. SEVERE THUNDERSTORMS WILL BECOME MORE NUMEROUS DURING THE REST OF THE AFTERNOON AND PERSIST INTO THE EVENING HOURS. MUCH OF THIS ACTIVITY WILL BE FOCUSED ALONG AND NORTH OF INTERSTATE 69 THROUGH 6 PM. HOWEVER...ADDITIONAL THUNDERSTORMS WILL QUICKLY SPREAD INTO THE REGION FROM NORTHERN INDIANA AND SOUTHWEST MICHIGAN...BRINGING A SUBSTANTIAL CHANCE OF SEVERE WEATHER TO THE ENTIRE AREA. THE PRIMARY HAZARDS WITH THESE STORMS WILL BE DAMAGING WINDS TO 70 MPH AND LARGE HAIL UP TO THE SIZE OF GOLFBALLS. IN ADDITION...A FEW TORNADOES WILL BE LIKELY. STORM MOVEMENT WILL BE NORTHEAST AT 30 TO 35 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY AS ANOTHER COLD FRONT REACHES THE WESTERN GREAT LAKES REGION AND THEN SLOWLY ADVANCES EAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-061000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 400 PM EDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. .DAY ONE...THIS EVENING AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 8 PM. THUNDERSTORMS...SOME SEVERE...WILL BECOME MORE NUMEROUS DURING THE REST OF THE AFTERNOON AND PERSIST INTO THE EVENING HOURS. THE PRIMARY HAZARDS WITH THESE STORMS WILL BE WIND GUSTS TO 50 KNOTS AND LARGE HAIL...AT LEAST 1 INCH IN DIAMETER. IN ADDITION...TORNADIC WATERSPOUTS CANNOT BE RULED OUT. STORM MOVEMENT WILL BE NORTHEAST AT 30 TO 35 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY AS ANOTHER COLD FRONT REACHES THE WESTERN GREAT LAKES REGION AND THEN SLOWLY ADVANCES EAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED. SF/DG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 801 PM EDT SUN JUN 5 2005 LCZ422>423-460-LEZ444-LHZ442>443-463>464-MIZ054>055- 061>063-068>070-075-082>083-060200- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- GENESEE-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND- ST. CLAIR-SANILAC-TUSCOLA-WASHTENAW- 801 PM EDT SUN JUN 5 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF 404 AND HAS ISSUED TORNADO WATCH 410 UNTIL 10 PM EDT FOR THE FOLLOWING AREA... IN MICHIGAN THE NEW WATCH INCLUDES 12 COUNTIES IN SOUTHEAST MICHIGAN GENESEE... LAPEER... LENAWEE... LIVINGSTON... MACOMB... MONROE... OAKLAND... SANILAC... ST. CLAIR... TUSCOLA... WASHTENAW... WAYNE... THE NEW WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS DETROIT RIVER... LAKE ST. CLAIR... ST. CLAIR RIVER... MICHIGAN WATERS OF LAKE ERIE... HARBOR BEACH TO PORT SANILAC MI... LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI... LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI... PORT SANILAC TO PORT HURON MI... THIS INCLUDES THE CITIES OF...PONTIAC...WARREN...ANN ARBOR... HOWELL...DETROIT...PORT HURON...ADRIAN...CARO...SANDUSKY... LAPEER...MONROE AND FLINT. LHZ421>422-441-462-MIZ047>049-053-060-060101- OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- BAY-HURON-MIDLAND-SAGINAW-SHIAWASSEE- 801 PM EDT SUN JUN 5 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 404 FOR THE FOLLOWING AREA... IN MICHIGAN THIS CANCELS 5 COUNTIES IN SOUTHEAST MICHIGAN BAY... HURON... MIDLAND... SAGINAW... SHIAWASSEE... THIS CANCELS THE FOLLOWING ADJACENT COASTAL WATERS INNER SAGINAW BAY... LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI... OUTER SAGINAW BAY... PORT AUSTIN TO HARBOR BEACH MI... THIS INCLUDES THE CITIES OF...BAY CITY...SAGINAW...BAD AXE... OWOSSO AND MIDLAND.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
829 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL SAGINAW 43.42N 83.95W
06/05/2005 1.75 INCH SAGINAW MI TRAINED SPOTTER
0714 PM TSTM WND DMG MERRILL 43.41N 84.34W
06/05/2005 SAGINAW MI TRAINED SPOTTER
LARGE TREES DOWNED
0714 PM FLASH FLOOD MERRILL 43.41N 84.34W
06/05/2005 SAGINAW MI AIRPLANE PILOT
ROADS UNDER WATER IN WESTERN RURAL SAGINAW COUNTY WITH
SOME ROADS CLOSED
0715 PM HAIL FAIRGROVE 43.52N 83.54W
06/05/2005 0.75 INCH TUSCOLA MI TRAINED SPOTTER
0730 PM TSTM WND DMG 2 N SALINE 42.20N 83.78W
06/05/2005 WASHTENAW MI TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS DOWNED
0734 PM HAIL 1 E GAGETOWN 43.66N 83.23W
06/05/2005 0.88 INCH TUSCOLA MI TRAINED SPOTTER
0737 PM LIGHTNING FRANKENMUTH 43.33N 83.74W
06/05/2005 SAGINAW MI TRAINED SPOTTER
LIGHTNING STRIKE PUT HOLE IN A ROAD
0739 PM TSTM WND DMG 2 W CHELSEA 42.31N 84.06W
06/05/2005 WASHTENAW MI TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS DOWNED
0754 PM TSTM WND DMG BRIGHTON 42.53N 83.78W
06/05/2005 LIVINGSTON MI TRAINED SPOTTER
LARGE TREE BLOWN DOWN
&&
DGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
846 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG ADDISON 41.99N 84.35W
06/05/2005 LENAWEE MI TRAINED SPOTTER
TREES DOWNED BY WINDS ESTIMATED OVER 60 MPH
0743 PM TSTM WND DMG MOUNT MORRIS 43.12N 83.70W
06/05/2005 GENESEE MI TRAINED SPOTTER
REPORTS OF COLLAPSED BUILDING IN THE WESTERN PART OF TOWN
0743 PM TSTM WND GST 5 N SWARTZ CREEK 43.03N 83.83W
06/05/2005 65 MPH GENESEE MI AIRPLANE PILOT
BENDING LIGHT POLES
0752 PM TSTM WND DMG ANN ARBOR 42.28N 83.73W
06/05/2005 WASHTENAW MI TRAINED SPOTTER
TREE LIMBS DOWNED ON U/M CAMPUS
0758 PM TSTM WND DMG ANN ARBOR 42.28N 83.73W
06/05/2005 WASHTENAW MI TRAINED SPOTTER
4-6 INCH DIAMETER LIMBS DOWNED
0758 PM TSTM WND GST NEW HUDSON 42.51N 83.62W
06/05/2005 60 MPH OAKLAND MI TRAINED SPOTTER
0758 PM TSTM WND DMG YPSILANTI 42.24N 83.62W
06/05/2005 WASHTENAW MI TRAINED SPOTTER
NUMEROUS TREE LIMBS DOWNED
&&
DGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
902 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG WIXOM 42.52N 83.54W
06/05/2005 OAKLAND MI TRAINED SPOTTER
WINDS ESTIMATED AT 60 MPH. TREE 10 INCHES IN DIAMETER
UPROOTED.
0800 PM TSTM WND GST WOLVERINE LAKE 42.56N 83.47W
06/05/2005 60 MPH OAKLAND MI TRAINED SPOTTER
BRANCHES DOWNED.
0801 PM TSTM WND DMG ROMULUS 42.22N 83.37W
06/05/2005 WAYNE MI AMATEUR RADIO
TREE DEBRIS OVER CROSSWAY AT 275 AND I94
0805 PM TSTM WND GST WALLED LAKE 42.54N 83.48W
06/05/2005 60 MPH OAKLAND MI AMATEUR RADIO
&&
SHULERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
904 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG MONROE 41.92N 83.39W
06/05/2005 MONROE MI TRAINED SPOTTER
*** 1 INJ *** TWO RV/S BLOWN OVER WITH PEOPLE TRAPPED
INSIDE SOUTHWEST OFF I-75 NEAR EXIT 11
&&
DGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
910 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM TSTM WND GST PONTIAC 42.65N 83.29W
06/05/2005 60 MPH OAKLAND MI AMATEUR RADIO
0840 PM TSTM WND DMG FERNDALE 42.46N 83.13W
06/05/2005 OAKLAND MI TRAINED SPOTTER
BRANCHES DOWN.
&&
SHULERThe Detroit radar (KDTX), 143 km away, was scanning. The volume nearest the first event began at 01:13 UTC.
2 marine thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake Huron in 2005Every state in 2005This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460201, 5460202.